Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Aug 6, 2012, 6:01 PM CDT for Lamar County, Texas. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2012, 6:01 PM CDT (23:01 UTC)
- Expired
- Aug 6, 2012, 6:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Fort Worth, TX
County Lamar County, TX
The radar
The Shreveport radar (KSHV), 197 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 6:25 PM CDT | TSTM WND DMG | 4 Sw Paris, TX | FROM PARIS PD... DOWNED POWER LINES AND TREE LIMBS IN ROAD. REPORTED TREE LIMBS WERE BLOCKING ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1433 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
205
WWUS84 KFWD 062301
SPSFWD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
601 PM CDT MON AUG 6 2012
TXZ095-062330-
LAMAR TX-
601 PM CDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL LAMAR COUNTY
AT 602 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES EAST OF PARIS...MOVING SOUTHEAST AT 15
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM...DEPORT AND PARIS.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3378 9537 3365 9531 3352 9530 3348 9536
3348 9559 3372 9566
TIME...MOT...LOC 2302Z 335DEG 13KT 3366 9547
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:46 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 6, 3:46 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 346 PM CDT MON AUG 6 2012 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS ARE FORMING NEAR A SURFACE BOUNDARY NORTH OF THE I-20 CORRIDOR THIS AFTERNOON. THESE STORMS WILL MOVE SOUTHWEST OR SOUTH AT AROUND 10 MPH AND HAVE THE POTENTIAL TO PRODUCE STRONG DOWNBURST WINDS DURING THE NEXT SEVERAL HOURS. THE STORMS WILL WEAKEN TOWARD SUNSET. WE WILL SEE LOW CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH THURSDAY NIGHT AND HAVE KEPT/PLACED 20 PERCENT POPS THROUGH THIS TIME PERIOD. THE GFS BRINGS A FRONT INTO THE NORTHWESTERN PART OF NORTH TEXAS BEFORE DAYBREAK THURSDAY AND THROUGH MOST OF THE FORECAST AREA BY FRIDAY MORNING. THE ECMWF ALSO BRINGS A FRONT INTO NORTH TEXAS BUT IS NOT QUITE AS AGGRESSIVE. FOR NOW HAVE GENERALLY FOLLOWED THE ECMWF WHICH IS DRIER...PRECIPITATION WISE...THAN THE GFS. TEMPERATURES MAY FALL BY A FEW DEGREES LATE WEEK INTO THE WEEKEND...BUT ARE EXPECTED TO REMAIN ABOVE SEASONAL NORMALS. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 81 104 80 102 80 / 20 20 20 20 20 WACO, TX 75 102 76 101 77 / 20 20 10 20 20 PARIS, TX 76 100 76 98 74 / 20 20 10 20 20 DENTON, TX 79 104 78 102 77 / 20 20 20 20 20 MCKINNEY, TX 78 103 77 102 77 / 20 20 20 20 20 DALLAS, TX 82 103 82 102 80 / 20 20 20 20 20 TERRELL, TX 78 101 76 100 76 / 20 20 20 20 20 CORSICANA, TX 77 101 77 100 77 / 20 20 10 20 20 TEMPLE, TX 73 101 74 100 74 / 10 20 10 20 20 MINERAL WELLS, TX 78 103 74 101 73 / 20 10 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT TUESDAY FOR TXZ107-122-123-135- 146>148-160>162-174-175. && 05/58
Hazardous weather outlook, Aug 6, 4:55 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 455 PM CDT MON AUG 6 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 455 PM CDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING...WITH BEST CHANCES GENERALLY NORTH OF THE I-20 CORRIDOR. THE MAIN THREAT WILL BE DOWNBURST WINDS IN EXCESS OF 60 MPH AND FREQUENT LIGHTNING. A HEAT ADVISORY REMAINS IN EFFECT ALONG AND EAST OF A SULPHUR SPRINGS...TO CORSICANA...TO CAMERON LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH 8 PM TUESDAY EVENING FOR AREAS SOUTHEAST OF A SULPHUR SPRINGS...TO CORSICANA...TO CAMERON LINE. A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE ACROSS NORTH TEXAS TUESDAY THROUGH FRIDAY. GUSTY DOWNBURST WINDS AND LIGHTNING WILL CONTINUE TO BE THE MAIN THREATS EACH DAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED MAINLY NORTH OF I-20 THIS EVENING.
In the hours before
Special weather statement, Aug 6, 5:16 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
516 PM CDT MON AUG 6 2012
TXZ093-062245-
GRAYSON TX-
516 PM CDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN GRAYSON COUNTY
AT 515 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF SEVERAL STRONG THUNDERSTORM OCCURRING ACROSS THE CENTRAL
PART OF GRAYSON COUNTY...MOVING SOUTH AT 10 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE COLLINSVILLE...DORCHESTER...
GUNTER...HOWE...SHERMAN...VAN ALSTYNE AND WHITESBORO.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH NAY OF
THESE STORMS.
LAT...LON 3362 9652 3340 9653 3340 9665 3343 9693
3377 9693
TIME...MOT...LOC 2215Z 345DEG 7KT 3361 9672Local storm report, Aug 6, 5:24 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
524 PM CDT MON AUG 06 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG PROSPER 33.23N 96.82W
08/06/2012 COLLIN TX TRAINED SPOTTER
SEVERAL 4 INCH DIAMETER TREES DOWNSpecial weather statement, Aug 6, 5:24 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 524 PM CDT MON AUG 6 2012 TXZ094-105-062300- FANNIN TX-HUNT TX- 524 PM CDT MON AUG 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN FANNIN COUNTY NORTHEASTERN HUNT COUNTY AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS 11 MILES SOUTHEAST OF BONHAM...MOVING SOUTHEAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BAILEY...HONEY GROVE AND WOLFE CITY. PENNY-SIZED HAIL AND WIND GUSTS TO 55 MPH CAN BE EXPECTED FROM THESE STORMS. LAT...LON 3330 9586 3327 9612 3350 9621 3360 9586 TIME...MOT...LOC 2224Z 330DEG 13KT 3343 9609
Special weather statement, Aug 6, 5:31 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
531 PM CDT MON AUG 6 2012
TXZ095-062300-
LAMAR TX-
531 PM CDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN LAMAR COUNTY
AT 531 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTH OF HUGO...MOVING SOUTH AT 25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM AND PARIS.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3389 9554 3390 9551 3388 9549 3389 9546
3387 9539 3389 9531 3359 9530 3357 9561
3391 9564 3393 9561 3393 9555
TIME...MOT...LOC 2231Z 351DEG 23KT 3381 9545Special weather statement, Aug 6, 5:44 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
544 PM CDT MON AUG 6 2012
TXZ094-105-106-062315-
DELTA TX-FANNIN TX-HUNT TX-
544 PM CDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN FANNIN COUNTY
NORTHEASTERN HUNT COUNTY
WESTERN DELTA COUNTY
AT 544 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF COMMERCE...MOVING SOUTH AT
10 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE COMMERCE AND WOLFE CITY.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3329 9576 3327 9578 3325 9579 3324 9586
3319 9587 3317 9617 3348 9616 3348 9586
TIME...MOT...LOC 2244Z 346DEG 10KT 3335 9604Special weather statement, Aug 6, 6:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
601 PM CDT MON AUG 6 2012
TXZ095-062330-
LAMAR TX-
601 PM CDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL LAMAR COUNTY
AT 602 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES EAST OF PARIS...MOVING SOUTHEAST AT 15
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM...DEPORT AND PARIS.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3378 9537 3365 9531 3352 9530 3348 9536
3348 9559 3372 9566
TIME...MOT...LOC 2302Z 335DEG 13KT 3366 9547The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:57 PM CDT | Special Weather Statement | FWD | Delta | 33 min |
| Aug 5, 9:36 PM CDT | Special Weather Statement | FWD | Delta | 24 min |
| Aug 5, 10:14 PM CDT | Special Weather Statement | FWD | Fannin | 31 min |
| Aug 6, 3:19 PM CDT | Special Weather Statement | FWD | Denton | 26 min |
| Aug 6, 3:27 PM CDT | Special Weather Statement | FWD | Collin | 33 min |
| Aug 6, 3:53 PM CDT | Special Weather Statement | FWD | Collin | 22 min |
| Aug 6, 4:04 PM CDT | Special Weather Statement | FWD | Denton | 26 min |
| Aug 6, 4:27 PM CDT | Special Weather Statement | FWD | Wise | 33 min |
| Aug 6, 4:33 PM CDT | Special Weather Statement | FWD | Jack | 27 min |
| Aug 6, 4:36 PM CDT | Special Weather Statement | FWD | Dallas | 24 min |
| Aug 6, 4:45 PM CDT | Special Weather Statement | FWD | Grayson | 30 min |
| Aug 6, 4:51 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Parker, Tarrant, Wise | 39 min |
| Aug 6, 4:57 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Grayson, Hunt | 48 min |
| Aug 6, 5:16 PM CDT | Special Weather Statement | FWD | Grayson | 29 min |
| Aug 6, 5:24 PM CDT | Special Weather Statement | FWD | Fannin | 36 min |
| Aug 6, 5:31 PM CDT | Special Weather Statement | FWD | Lamar | 29 min |
| Aug 6, 5:44 PM CDT | Special Weather Statement | FWD | Hunt | 31 min |
| Aug 6, 5:49 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 34 min |
| Aug 6, 6:18 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Lamar | 42 min |
| Aug 6, 6:30 PM CDT | Special Weather Statement | FWD | Parker | 30 min |
| Aug 6, 6:54 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Lamar | 29 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.